The Collected Mathematical Papers of James Joseph Sylvester, Volume 1

Front Cover
American Mathematical Soc., 2005 - Mathematics - 659 pages
0 Reviews
From the Preface: ``The longest paper in volume 1 is ``On the Theory of the Syzygetic Relations of two Rational Integral Functions, comprising an application to the Theory of Sturm's Functions'', and to this many of the shorter papers in the volume are contributory ... the volume contains also Sylvester's dialytic method of elimination, his Essay on Canonical Forms, and early investigations in the theory of Invariants. It also contains celebrated theorems as to Determinants and investigations as to the Transformation of Quadratic Forms and the recognition of the Invariant factors of a matrix.''
  

What people are saying - Write a review

We haven't found any reviews in the usual places.

Contents

I
1
II
28
III
33
IV
36
V
39
VI
40
VII
47
VIII
54
XXXVI
241
XXXVII
251
XXXVIII
252
XXXIX
256
XL
265
XLI
284
XLII
328
XLIII
364

IX
58
X
59
XI
61
XII
66
XIII
69
XIV
75
XV
86
XVI
91
XVII
103
XVIII
107
XIX
110
XX
114
XXI
119
XXII
138
XXIII
139
XXIV
145
XXV
152
XXVI
155
XXVII
157
XXVIII
162
XXIX
165
XXX
181
XXXI
184
XXXII
198
XXXIII
203
XXXIV
217
XXXV
219
XLIV
367
XLV
370
XLVI
378
XLVII
382
XLVIII
392
XLIX
396
L
399
LI
402
LII
404
LIII
411
LIV
423
LV
424
LVI
429
LVII
587
LVIII
595
LIX
599
LX
609
LXI
620
LXII
627
LXIII
630
LXIV
634
LXV
637
LXVI
641
LXVII
645
LXVIII
647
Copyright

Common terms and phrases

References to this book

All Book Search results »

Bibliographic information